Epilepsy in Dogs
What is epilepsy in dogs?Some dogs may have a malfunction in the brain that may cause epilepsy; this may be better known as unexpected movements that may not be controlled. In some cases, the reason for the seizure may be mysterious, or could be from irregular genetics. If could be dangerous for the dog to go untreated; due to the seizures could become worse and happen more often. If the seizures become too serious death may occur. Read below to find common asked questions regarding epilepsy signs, causes and side effects that have been answered by Experts.
Can epilepsy cause a dog to shake its head even if the dog it not having a seizure?In some situations where a dog has epilepsy, the dog may shake its head. Usually, the shaking of the head occurs when the dog is having a seizure not in between seizures. The shaking may be from a different condition such as an ear infection. Typically, the first signs of an ear infection may be red ear, inflammation, and shaking of the head. A vet may be able to diagnose the problem and prescribe medication to solve the issue.
What could happen to a puppy if it ate 4 200 milligrams of epilepsy pills? The dog weighs 5.5 pounds.Typically, epilepsy medication may be given around 4 to 8 milligrams for every pound the dog weighs. So, for a dog of that size the dose that the dog received may be around 145 milligrams per pound. This may be considered an over dose for this dog; the dog may experience some severe symptoms. These symptoms may include but are not limited to depression, vomiting, diarrhea, arrhythmias or even death. At this point, it may be best for the dog to be seen by a vet, the vet may induce vomiting or pump the stomach. Typically, by pumping the dog’s stomach this may help prevent the medication from absorbing anymore into the stomach.
What may a dog experience if it had a double dose of Potassium bromide the dog weighs 6 pounds? The dose s together was around 88 milligrams for every pound.Often a vet may prescribe a dose of 600 milligrams for every pound; this may typically be for a 24 hour period. So, the 88 milligrams should not be fatal to the dog, however, the dog may endure some side effects. Usually, the most common side effects may be lethargy, depression or tremors. If the ingestion of this medication was caught before 2 hours have passed, it may be a good idea to induce vomiting. By doing so, it may prevent harm to the dog or symptoms.
What could cause an epileptic dog to die suddenly seizures have been controlled for year, but randomly had one for around 10 minutes?In some cases, seizures may happen randomly and no one may know the cause of the seizure. However, if the dog’s seizures have been under control for sometime; the better question may be if the seizure is from the epilepsy or a different cause. If the dog had gotten into a large amount of some toxin, a seizure may be possible. Some dogs may aspirate an object causing choking and a seizure.
Epilepsy may be one of the harder conditions to understand, considering this could affect any breed of dog at any age. Some vets may not even know what causes a dog to have seizures; this could be a very scary thought. However if the dog starts to have symptoms of epilepsy there are several different medications that take control this condition. For more information over epilepsy such as, what medications treat epilepsy, what are side effects of epilepsy and can you test a dog for epilepsy. Contact an Expert for the answers to these questions and many others.